My therapist wants me to start on some antidepressant medication. I have mixed feelings about it. It's been over 7 months since Dday. There are days that I feel stronger, other days, I fall apart. I have put back on most of the weight that I lost. My sleep is still a problem. I get emotionally overwhelmed pretty easily. I think this is all pretty normal though. I was blindsided 7 months ago, had no idea the affair was going on. He asked me to leave and I did.
I show up to school and have kept my grades up, although it is more difficult for me to concentrate and I don't feel I am doing my best work.
I don't entirely trust my decision making because the emotions are still so strong.
I want to get through this process as best I can. I want to heal from this nightmare, love myself and move on. I need to be able to think clearly and not get sidetracked by my emotions, especially when I go to mediation in October.
There are times when the pain and hurt are overwhelming again and I do have moments when I don't want to be here, but I could never do that to my son. Just try to breath through it and know that it will pass.
Anyhows, would appreciate any advice you have to offer.
Now I can function with some difficulty, but I have moments of peace and happiness every now and then. I guess it has helped smooth some of the rougher areas for me.
I know meds aren't for everyone, but they saved not only my life, but my sanity.
He said the saddness I was having was normal. I was grieving. People that loose a loved one to death, don't always need AD's to get through it, although many Dr's are ready to hand them out. He said that my ADHD would be more difficult to manage during this time, and offered to have me go back on one of those meds (I tried for a week, and stopped, made me really cranky).
But the heart of the matter was the anxiety. I had this constant worry. I had all these questions going around and around in my head, and I had very little control over the whole situation. This made sleep almost impossible, and sometimes work was a challenge too. He gave me Ativan, and encouraged me to use it for the overwhelming times, and for a sleep aid, if I couldn't fall asleep in my normal time frame, take one. It worked like a charm.
It allowed me to get good sleep, which helped me keep my emotions in balance. I was able to really find my center and balance again. AS I healed, the need for them became less, and I stopped altogether.
I did use Ativan again this past year when I was having some significant issues with work, and kids. It helped me over that hump too.
Just wanted to share my experience.
I was reluctant to try AD's because they have so many side effects, and it seems like for many people once you are on one, you are on them forever.
After the second DDay though, it was SO traumatic given the events that *I* knew the anxiety would be so strong and I physically/emotionally could not handle it. When I went to my therapist and we discussed it she agreed. I went to my Dr. that day and not only asked for AD's (with an anxiety component) but also klonopin because I knew I was going to crash, quickly.
I was plugging along and then this winter/spring had two unexpected close family deaths. Two more trauma's added, along with some health issues. I began to spiral even further. My therapist suggested a different AD. I went back to my dr who agreed.
We discussed that it wasn't long term, I don't need them forever, but that I definitely needed something to bring me back from the ledge. Because my compulsive thoughts were drowning me. I was stuck and could not move forward at all. The other med I was on (Zoloft) was just not working for me any more. So I switched to Lexapro which has been a life saver, literally.
I still am in therapy which is a bigger help more than anything, but in order to let my therapy help me, I needed to be able to think properly and I wasn't able to. That's where I needed the meds to help.
My journey to survive from my husbands multiple affairs and sex addiction.
Good luck... Do not take the amino acids with any SSRIs. They do not interact well.